MAUDE Adverse Event Report: Terumo BCT RIKA PLASMA SEPARATION SET

Terumo BCT RIKA PLASMA SEPARATION SET
Catalog Number 6212001
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2026
Type of Reportable Event Death
Event or Problem Description
The customer reported that they were notified of a donor death by the donor's ex-wife.Per the customer the event occurred off-site.The donor was removed from the device prior to the end of the plasmapheresis run.There was no medical intervention performed.  full patient identifier - (b)(6) the collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.7, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.The log file shows that over the 73-minute procedure, there were multiple access pressure alarms which are common indicators of continued access and flow issues.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found.  the history of the separation set lot and plasma bottle were reviewed and there have not been any recalls for these lots.A terumo bct service technician checked out the device at the customer site and completed a functional checkout and the investigation concluded that the device was working as intended.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.Additional medical information was received and confirmed the cause of death is due to cardiovascular disease.Additionally, per the autopsy, the donor has a history of cardiovascular disease.No further reporting will be provided as this does not represent a reportable event.   .
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in g.1, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.The log file shows that over the 73-minute procedure, there were multiple access pressure alarms which are common indicators of continued access and flow issues.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found.  the history of the separation set lot and plasma bottle were reviewed and there have not been any recalls for these lots.A terumo bct service technician checked out the device at the customer site and completed a functional checkout and the investigation concluded that the device was working as intended.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Event or Problem Description
The customer reported that they were notified of a donor death by the donor's ex-wife.Per the customer the event occurred off-site.The donor was removed from the device prior to the end of the plasmapheresis run.There was no medical intervention performed.Full patient identifier (b)(6).The collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.

Brand Name
RIKA PLASMA SEPARATION SET
Common Device Name
RIKA PLASMA SEPARATION SET
Manufacturer (Section D)
Terumo BCT
lakewood CO 80215
Manufacturer (Section G)
Terumo BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
kristi edgington
10810 w. collins ave
lakewood, CO 80215
MDR Report Key25621316
Report Number1722028-2026-00087
Device Sequence Number18675675
Product Code GKT
UDI-Device Identifier05020583212008
UDI-Public05020583212008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK241097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6212001
Device Lot Number2603272161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Supplement Date Received by Manufacturer08/13/2026
09/01/2026
Initial Report FDA Received Date06/25/2026
Supplement Report FDA Received Date08/13/2026
09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age63 YR
Patient SexMale